Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 21, NWS State College, PA

March 13, 20264 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2026, 7:24 PM EDT for 4 counties in Pennsylvania. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2026, 7:24 PM EDT (23:24 UTC)
Expired
Mar 13, 2026, 8:15 PM EDT
In force
51 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA

The radar

The State College radar (KCCX), 36 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 7:30 PM EDTTSTM WND DMGState College, PALarge tree down.
Mar 13, 8:14 PM EDTTSTM WND DMG5 Nw Park Forest, PATrees down on S Eagle Valley Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WUUS51 KCTP 132324
SVRCTP
PAC027-033-035-081-140015-
/O.NEW.KCTP.SV.W.0021.260313T2324Z-260314T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
724 PM EDT Fri Mar 13 2026

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Centre County in central Pennsylvania...
  Southeastern Clearfield County in central Pennsylvania...
  Clinton County in north central Pennsylvania...
  Central Lycoming County in north central Pennsylvania...

* Until 815 PM EDT.

* At 723 PM EDT, severe thunderstorms were located along a line
  extending from Hyner to Glen Union to near Monument to Clarence to
  Houtzdale, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Chester Hill, Milesburg, and Glen Union around 730 PM EDT.
  Lock Haven, Bellefonte, and Waterville around 740 PM EDT.
  State College, Jersey Shore, and Houserville around 750 PM EDT.
  Williamsport, Aaronsburg, and Collomsville around 800 PM EDT.
  Duboistown, Coburn, and Potters Mills around 810 PM EDT.

Other locations impacted by these severe thunderstorms include Ramey,
South Williamsport, Orviston, Brisbin, and McCall Dam State Park.

For those driving on Interstate 80, this includes areas between the
Kylertown and Mile Run exits, specifically from mile markers 135 to
193.

This includes the following Interstates...
 Interstate 99 from mile markers 56 to 85.
 Interstate 180 from mile markers 20 to 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay inside a well built structure and keep away from windows.

&&

LAT...LON 4139 7678 4108 7702 4107 7714 4088 7732
      4072 7771 4074 7782 4070 7794 4074 7813
      4073 7863 4106 7798 4117 7785 4145 7764
TIME...MOT...LOC 2323Z 281DEG 34KT 4138 7760 4128 7768 4116 7777 4105
7790 4085 7837

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jurewicz

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:43 PM EDT, 41 minutes earlier. Its key messages:

  • 1) Strong winds expected through tonight and into Saturday morning for most of Central PA, along with a coating to a few inches of snow for the northern mountains. 2) Gusty winds return Sunday afternoon through Tuesday, with a temperature roller coaster, and potential for strong to severe thunderstorms Monday afternoon and evening.
Area forecast discussion, Mar 13, 6:43 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
643 PM EDT Fri Mar 13 2026

.WHAT HAS CHANGED...
* The Wind Advisory has been expanded a bit further into parts
  of the Middle and Lower Susquehanna Valleys, as well as the
  Poconos, through early Saturday.

&&

.KEY MESSAGES...
1) Strong winds expected through tonight and into Saturday
morning for most of Central PA, along with a coating to a few
inches of snow for the northern mountains.

2) Gusty winds return Sunday afternoon through Tuesday, with a
temperature roller coaster, and potential for strong to severe
thunderstorms Monday afternoon and evening.

&&

.DISCUSSION...
KEY MESSAGE 1: Strong winds expected through tonight and into
Saturday morning for most of Central PA, along with a coating
to a few inches of snow for the northern mountains.

A potent upper-level disturbance will track across upstate NY
late this afternoon, and eventually through southeast Canada
tonight and early Saturday. As it does so, a trailing surface
cold front will cross the Commonwealth through this evening.

Most of our near-term guidance is suggesting that a band of rain
and snow showers will form along the above mentioned cold front
later this afternoon, and quickly cross PA this evening. For
areas north of I-80, where temperatures are colder, a quick
burst of snow is foreseen, which could sharply reduce
visibilities and produce locally slick roads. We will be
monitoring the far northern tier of the state for any flash
freeze/snow squall potential into the evening. Farther south,
where surface temperatures are milder, just a brief shot of
gusty rain showers are anticipated.

Late tonight and into Saturday, strong westerly winds are still
expected. Isallobaric forcing and a deeper layer of steep lapse
rates in the lower part of the atmosphere points to the
strongest gust potential (perhaps as high as 45-55 mph) across
the Laurel Highlands and also areas near and north of I-80.
However, even a bit farther to the southeast into parts of the
Susquehanna Valley and the Pocono plateau, occasional gusts
could eclipse 45 mph, thus the above mentioned expansion of the
Wind Advisory. Winds should gradually subside Saturday afternoon
into Saturday evening, as the pressure gradient relaxes.

A relatively brief period of cold advection crossing Lake Erie
and interacting with downstream terrain will produce periods of
snow for the northern snow belt areas (Warren, McKean, and parts
of Potter counties). Current expectations are for 1-3" of snow
locally, mostly over the higher terrain and north of US-6.

KEY MESSAGE 2: Gusty winds return Sunday afternoon through Tuesday,
with a temperature roller coaster, and potential for strong to
severe thunderstorms Monday afternoon and evening.

Another potent disturbance will emerge out of the Plains states
on Sunday, eventually tracking through the Great Lakes and the
northeastern states by early next week. A strong cold front tied
to the main surface wave is expected to slice through the
Commonwealth Monday afternoon and evening.

Strengthening S-SW flow in the expanding warm sector will
overspread PA later Sunday and into Monday, with gusty
conditions again returning.

We continue to monitor the potential for strong-severe
thunderstorms along and just ahead of the aforementioned cold
frontal passage later Monday afternoon into the early evening
hours. We have high confidence at this early stage that it will
relatively warm for mid-March, as well as strongly sheared.
However, smaller scale and less predictable factors like cloud
cover/associated instability, as well as convective mode
(discrete vs. linear, or a combination thereof), still need to
be worked out, and probably won't really be known until we head
into Monday. Stay tuned for later forecasts/updates.

We also have relatively high confidence that it will remain
windy and turn sharply colder later Monday night and Tuesday.
Some areas may see a 30+ degree temperature difference on the
negative side for Tuesday, as compared to Monday.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Early evening update. Adjusting TAFS for gusty winds associated
with strong mixing of winds aloft downward, as the evaporation
of precipitation aloft occurs and in line with strong pressure
falls.

Will adjust more for the 00Z TAFS.

Earlier discussion below.

Potent/energetic system moving through will be ramping up the
wind speeds and gusts shortly. Some have already gusted near
40kt (JST AOO). Despite the gustiness, we have included mentions
of LLWS for tonight. While we don't regularly include LLWS
mentions when gusts are almost as high as the shearing layer, we
felt it importnat to highlight them this time to bring some
extra attention to the wind forecast for the next 24 hrs. Strong
srly flow now will switch to the west as the cold front moving
through OH at 18Z arrives and passes thru PA. The clouds/visbys
are all VFR at the moment, but BFD is expected to dip to IFR for
a few hours - or at least parts of hours - for two periods:
later this aftn and then again after midnight. The reductions
are not certain with cross-lake flow very strong and mostly
straight westerly. That will likely keep much of the SHSN up in
wrn NY. Other than BFD's problems, the wind will be just about
the only flying-condition trouble elsewhere. While some MVFR
(bkn-ovc030) clouds re-establish themseleves across many
terminals overnight, they will be gone in the morning. The wind
will be slowing in the morning, too. But, gusts will remain in
the 20s for most sites for the entire day Sat even as upper
heights rise and sfc high nears. Sat night, the ridge will be
overhead, and wind should finally die off. But...another storm
system will move toward the state from the northern Plains.

Then, Sun: Low clouds creep in from the S. MVFR cigs certain
(90%), IFR possible (50%). Rain and snow showers possible across
the northern half of PA as a warm front lifts thru. LLWS
certain (80%).

Outlook...

Mon...VERY strong cold fropa. Pre-frontal SHRA/TSRA with IFR
possible. Then turning blustery and colder. Post-frontal MVFR
cigs for most of the area. IFR likely N/W (60%) due to clouds
and/or SHSN.

Tue...Blustery. Sct SHSN NW. IFR poss (50%) at BFD, (30%) JST.

Wed...Warm fropa. -SN or -RA poss (30%) NW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 8 AM EDT Saturday for PAZ004-005-010-
017.
Wind Advisory until 11 AM EDT Saturday for PAZ006-011-012-018-
019-026>028-035>037-041-042-045-046-049>053-056>059-063.
Wind Advisory until 8 AM EDT Saturday for PAZ024-025-033-034.
Wind Advisory until 8 PM EDT this evening for PAZ064>066.

&&

WHAT HAS CHANGED...Jurewicz
KEY MESSAGES...Jurewicz
DISCUSSION...Jurewicz
AVIATION...Dangelo/Martin
Hazardous weather outlook, Mar 13, 6:02 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
602 PM EDT Fri Mar 13 2026

PAZ011-012-018-019-026>028-035-036-041-042-045-046-049>053-056>059-
063-142215-
Cameron-Northern Clinton-Northern Centre-Southern Centre-Huntingdon-
Mifflin-Juniata-Fulton-Franklin-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
602 PM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-025-033-034-142215-
Cambria-Blair-Somerset-Bedford-
602 PM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010-017-142215-
Elk-Clearfield-
602 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-142215-
Warren-McKean-
602 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-037-142215-
Potter-Tioga-
602 PM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ064>066-142215-
Adams-York-Lancaster-
602 PM EDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Mar 13, 5:54 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
554 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Non-Tstm Wnd Dmg 8 SSE Port Allegany     41.71N 78.22W
03/13/2026                   McKean             PA   911 Call Center

            Tree down and blocking the road.

&&
Local storm report, Mar 13, 6:28 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
628 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     3 SE Curwensville       40.94N 78.47W
03/13/2026                   Clearfield         PA   911 Call Center

            Tree down on house.

&&

JCB
Local storm report, Mar 13, 6:49 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
649 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     4 NE Wallaceton         41.01N 78.23W
03/13/2026                   Clearfield         PA   911 Call Center

            Tree down on roadway.

&&

JCB
Local storm report, Mar 13, 6:53 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
653 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     2 SE Hyde               40.98N 78.44W
03/13/2026                   Clearfield         PA   911 Call Center

            Telephone pole down on roadway.

&&

JCB
Local storm report, Mar 13, 6:55 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
655 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Dmg     4 NNW Clearfield        41.07N 78.48W
03/13/2026                   Clearfield         PA   911 Call Center

            Large tree down on roadway.

&&

JCB
Local storm report, Mar 13, 7:00 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
700 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tstm Wnd Gst     6 ENE Wallaceton        40.99N 78.17W
03/13/2026  M68 MPH          Clearfield         PA   Dept of Highways

&&

JCB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:17 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren28 min
Mar 13, 4:30 PM EDTHigh Wind WarningCTPBedford, Blair, Cambria, Clearfield, Elk, McKean and 2 more14 hr
Mar 13, 4:48 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren42 min
Mar 13, 6:14 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPCameron, Clearfield, Clinton, Elk, Potter31 min
Mar 13, 6:43 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton47 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.